Alert archive / Louisiana / Flash Flood Warnings in 2007

Flash Flood Warning 18, NWS Shreveport, LA

June 15, 2007Jackson Parish, Winn Parish, Louisiana

NWS Shreveport, LA issued this flash flood warning at Jun 15, 2007, 12:15 PM CDT for Jackson Parish, Winn Parish, Louisiana. It took effect at Jun 15, 2007, 12:22 PM CDT. It was in force for 113 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2007, 12:15 PM CDT (17:15 UTC)
In effect from
Jun 15, 2007, 12:22 PM CDT
Expired
Jun 15, 2007, 2:15 PM CDT
In force
113 min
Issued by
NWS Shreveport, LA
Area
Whole counties

Counties Jackson Parish, LA, Winn Parish, LA

What was reported inside it

TimeReportWhereRemark
Jun 15, 12:30 PM CDTFLASH FLOOD6 Ne Dodson, LAUS 167 N...LA 505...AND MULTIPLE PARISH ROADS IN THE GARRS MILL COMMUNITY NEAR THE JACKSON-WINN PARISH LINE UNDER HIGH WATER

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Shreveport, LA (KSHV), launched 12:00Z, 5.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2007-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1297 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2007-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1297 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
690 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
78 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KSHV 151722
FFWSHV
LAC049-127-151915-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1215 PM CDT FRI JUN 15 2007

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JACKSON PARISH IN NORTH CENTRAL LOUISIANA...
  THIS INCLUDES THE CITY OF JONESBORO...
  WINN PARISH IN NORTH CENTRAL LOUISIANA...

* UNTIL 215 PM CDT

* AT 1210 PM CDT...WEATHER SPOTTERS REPORTED FLASH FLOODING ACROSS 
  HIGHWAY 167 FROM THUNDERSTORM ACROSS WESTERN JACKSON AND NORTHERN 
  WINN PARISHES.  NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
  3 TO 4 INCHES OF RAIN HAVE FALLEN SINCE 11 AM OVER SOUTHWESTERN 
  JACKSON PARISH...NEAR THE CITY OF JONESBORO.  STORM SPOTTERS HAVE 
  REPORTED THAT MANY ROADS IN JONESBORO...ESPECIALLY ALONG UNITED 
  STATES HIGHWAY 167...ARE COVERED IN SEVERAL INCHES OF WATER.  
  DUE TO THE SLOW MOVEMENT OF THE THUNDERSTORMS...AND ADDITIONAL 
  2 TO 3 INCHES OF RAIN WILL BE POSSIBLE.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO QUITMAN...
  KELLEYS...INDIAN VILLAGE...HODGE...EROS...EAST HODGE...NORTH
  HODGE...CHATHAM AND CARTWRIGHT.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

LAT...LON 3199 9288 3199 9232 3233 9231 3239 9242
      3251 9243 3245 9277 3224 9276 3216 9281
      3215 9291

$$

BUTTS
1 follow-up statement
000 
WGUS74 KSHV 151812
FFSSHV

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
108 PM CDT FRI JUN 15 2007

LAC049-127-151915-
JACKSON LA-WINN LA-
108 PM CDT FRI JUN 15 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 215 PM CDT FOR WINN
AND JACKSON PARISHES...

AT 107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING.  THIS STORM WAS 
LOCATED 8 MILES SOUTHEAST OF JONESBORO.  ADDITIONAL THUNDERSTORMS 
EXTENDED SOUTHWEST TOWARD GOLDONNA.  ALL STORMS WERE MOVING EAST 
AROUND 10 MILES AN HOUR.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
RINGWOOD...NEW HOPE...SIKES...HICKORY VALLEY...KELLEYS...INDIAN
VILLAGE...EROS...CHATHAM AND CARTWRIGHT.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA.  THERE HAVE BEEN NUMEROUS REPORTS OF FLOODED ROADWAYS 
IN AND AROUND THE CITY OF JONESBORO.  UNITED STATES HIGHWAY 167 
BETWEEN HODGE AND JONESBORO REMAINS CLOSED.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

STAY TUNED FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN 
SHREVEPORT.

LAT...LON 3199 9288 3199 9232 3233 9231 3239 9242
      3251 9243 3244 9277 3224 9276 3216 9281
      3215 9291

$$

BUTTS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 10:55 AM CDT, 1 hour 20 minutes earlier.

Area forecast discussion, Jun 15, 10:55 AM CDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1055 AM CDT FRI JUN 15 2007

.DISCUSSION...
MADE SOME ADJUSTMENTS FOR T/TD GRIDS TO MATCH OB TRENDS. A SLIGHT
TWEAK OR TWO ON HIGH TEMP GRID AS WELL.  A BIT OF DRY SLOT OVER
THE WEST FOR NOW...BUT IT WILL NOT MIX OUT MUCH. STILL LOTS OF
CLOUDS...BUT THE WARMEST TEMPS WILL LIKELY FOUND HERE LATER THIS
AFTERNOON...WHICH WILL ALSO BE BREADING GROUND FOR NEW ACTIVITY.
ON GOING SHOWER AND THUNDERSTORM ACTIVITY LIFTING OVER NE CORNER OF
CWA...WITH REDEVELOPMENT ALONG THE BACK EDGE FROM IDABEL...TO
LINDEN TEXAS...TO SHREVEPORT. THIS WILL CONTINUE TO EASE OUT OF
THE PICTURE DURING THE EARLY AND MID AFTERNOON. MEANWHILE NEW
DEVELOPMENT LIKELY TO FEATHER DOWN FARTHER WEST INTO NORTHEAST
TEXAS LATTER TODAY WITH SOME BREAKS AND HEATING. SOUTHERN FRINGE
LOWEST POPS FOR NOW...BUT THE EVOLUTION OF A NEW MCS TIED TO
ENERGY PROGGED TO ROTATE AROUND MAIN LOW STRETCHED OUT ALONG THE
TX/OK RED RIVER VALLEY. I THINK WILL SEE INCREASED POPS OVER SOUTH
BY TONIGHT. UPDATED PRODUCTS ON THE WAY. /24/

&&

.AVIATION...
WATER VAPOR IMAGERY AND SUBJECTIVE ANALYSIS CONTINUE TO INDICATE AN
UPPER-LEVEL LOW SPINNING OVER SOUTHERN OKLAHOMA THIS MORNING.  IT
STILL LOOKS AS IF THE FEATURE WILL SLOWLY MOVE EAST AND SOUTH...
EVENTUALLY PLOPPING ITSELF IN FAR NORTHERN TEXAS BY SATURDAY
MORNING.  I WILL BASE THE FIRST COUPLE OF HOURS /AT LEAST/ ON
OBSERVED RADAR TRENDS.  IN GENERAL...EXPECT MOST OF THE CONVECTION
EARLY IN THE FORECAST TO REMAIN OVER EASTERN TERMINALS.  ADDITIONAL
SHRA/TSRA DEVELOPMENT IS EXPECTED ACROSS THE KTYR...KGGG...AND KLFK
AREAS BEFORE 16/0000 UTC AS ANOTHER BIT OF ENERGY ROUNDS THE BASE OF
THE UPPER TROUGH.  CIGS AND VSBYS WILL BE QUITE TRICKY...WITH MVFR
OR LOWER FLIGHT CATEGORIES EXPECTED...ESPECIALLY IN PRECIPITATION
AREAS. /21/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  87  70  89  71 /  70  40  40  20
MLU  89  68  91  69 /  70  30  30  20
DEQ  84  68  87  68 /  70  50  50  40
TXK  85  69  88  70 /  70  40  40  30
ELD  83  68  91  68 /  90  30  30  20
TYR  87  70  87  71 /  60  50  50  40
GGG  87  70  88  70 /  60  50  40  30
LFK  90  70  90  70 /  40  30  40  30

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

24/21
Hazardous weather outlook, Jun 15, 11:47 AM CDT, 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1147 AM CDT FRI JUN 15 2007

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-161100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1147 AM CDT FRI JUN 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO BE
LIKELY ACROSS MUCH OF THE FOUR STATE AREA TODAY.  AN UPPER LEVEL
LOW PRESSURE SYSTEM OVER OKLAHOMA WILL DRIFT SLOWLY SOUTHWARD INTO
NORTH TEXAS TONIGHT. DAYTIME HEATING AND LEFTOVER OUTFLOW BOUNDARIES
FROM PRIOR THUNDERSTORM ACTIVITY...WILL PROVIDE THE LIFT NEEDED FOR
THIS NEW DEVELOPMENT. A FEW ISOLATED STORMS MAY POSSIBLY BECOME
SEVERE THIS AFTERNOON OR EARLY EVENING WITH STRONG DAMAGING WINDS AND
POSSIBLY LARGE HAIL. IN ADDITION...THE AIR MASS OVER THE FOUR STATE
AREA REMAINS SATURATED...ADDING TO THE INCREASED RISK OF LOCALLY
HEAVY RAINFALL. ANY NEW THUNDERSTORMS THAT DEVELOP WILL LIKELY BE
SLOW MOVING...PRODUCING RAINFALL AMOUNTS OF ONE TO TWO INCHES IN
SHORT PERIODS OF TIME. THUS...LOCALIZED FLOODING MAY RESULT IN
PREVIOUSLY RAIN SOAKED AREAS...ESPECIALLY IN LOW LYING AND POOR
DRAINAGE AREAS. SOME OF THESE THUNDERSTORMS MAY BEGIN TO DIMINISH
SHORTLY AFTER SUNSET...BUT SOME OF THE ONGOING ACTIVITY MAY LINGER
ALL EVENING OR EVEN INTO THE OVERNIGHT HOURS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SCATTERED THUNDERSTORMS WILL PERSIST THIS WEEKEND...AS THE UPPER
LOW REMAINS NEARLY STATIONARY OVER NORTHCENTRAL TEXAS. ISOLATED
SEVERE THUNDERSTORMS CAN NOT BE RULED OUT...WITH DAMAGING WINDS AND
LARGE HAIL POSSIBLE. HOWEVER...LOCALLY HEAVY RAINFALL WILL BE THE
MAIN THREAT...WHICH COULD PRODUCE FLOODING OF LOW LYING...POOR
DRAINAGE AREAS. THE UPPER LOW IS EXPECTED TO WEAKEN AS IT EJECTS
NORTHEAST ACROSS THE REGION MONDAY...ALTHOUGH WIDELY SCATTERED
THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH TUESDAY AS A WEAK COOL
FRONT APPROACHES THE FOUR STATE AREA.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF SKYWARN SPOTTERS...EMERGENCY MANAGERS...AND HAM
RADIO OPERATORS...MAY BE NEEDED THIS AFTERNOON AND TONIGHT.

24

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:53 PM CDTSevere Thunderstorm WarningSHVJackson, Winn67 min
Jun 15, 2:02 PM CDTFlash Flood WarningSHVWinn118 min

Nearby

Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.